Alert archive / New Mexico / High Wind Warnings in 2015
High Wind Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 2, 2015, 2:53 AM MDT for Eddy County, New Mexico. It took effect at Apr 2, 2015, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 2:53 AM MDT (08:53 UTC)
- In effect from
- Apr 2, 2015, 9:00 AM MDT
- Expired
- Apr 2, 2015, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3249 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS74 KMAF 020853 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CDT THU APR 2 2015 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... .A STRONG WEST TO SOUTHWEST WIND IS LIKELY BEGINNING LATE THIS MORNING ACROSS THE GUADALUPE MOUNTAINS AS A DEEP SURFACE LOW DEVELOPS OVER NEW MEXICO. THE HIGHEST WIND SPEEDS ARE EXPECTED IN THE AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE. NMZ027-TXZ258-030100- /O.UPG.KMAF.HW.A.0009.150402T1500Z-150403T0100Z/ /O.NEW.KMAF.HW.W.0011.150402T1500Z-150403T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 253 AM MDT THU APR 2 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WIND. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
317
WWUS74 KMAF 021829
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 PM CDT THU APR 2 2015
...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY...
...A HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FRIDAY EVENING
THROUGH SATURDAY MORNING...
.STRONG WEST TO SOUTHWEST WINDS CONTINUE TO DEVELOP OVER THE
GUADALUPE MOUNTAINS THIS AFTERNOON WITH WIND SPEEDS OF 42 GUSTING
TO 54 MPH AS OF 1 PM CDT /NOON MDT/ AT GUADALUPE PASS. WINDS
ARE EXPECTED TO CONTINUE INCREASING THROUGH MID AFTERNOON BEFORE
DECREASING THIS EVENING.
TXZ258-030230-
/O.NEW.KMAF.HW.A.0010.150404T0300Z-150404T1600Z/
/O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1229 PM MDT THU APR 2 2015
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. A HIGH WIND WARNING CONTINUES UNTIL THIS EVENING.
* EVENT...HIGH WIND.
* TIMING...THIS MORNING THROUGH EARLY THIS EVENING. FRIDAY EVENING
THROUGH SATURDARY MORNING.
* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING
THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID
FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$
NMZ027-030100-
/O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
1229 PM MDT THU APR 2 2015
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
* EVENT...HIGH WIND.
* TIMING...THIS MORNING THROUGH EARLY THIS EVENING.
* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING
THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID
FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
05445 WWUS74 KMAF 021922 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT THU APR 2 2015 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... ...A HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FRIDAY EVENING THROUGH SATURDAY MORNING... .STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE OVER THE GUADALUPE MOUNTAINS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE THIS EVENING AFTER SUNSET. A STRONG COLD FRONT WILL MOVE THROUGH FRIDAY MORNING WITH GAP WINDS DEVELOPING BY FRIDAY EVENING. THESE WINDS WILL LIKELY NOT DIMINISH UNTIL LATE SATURDAY MORNING. TXZ258-031000- /O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/ /O.CON.KMAF.HW.A.0010.150404T0300Z-150404T1600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 122 PM MDT THU APR 2 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * EVENT...HIGH WIND. * TIMING...THROUGH EARLY THIS EVENING. THEN GAP WINDS DEVELOP FRIDAY EVENING THROUGH SATURDAY MORNING. * WINDS...TODAY EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. FRIDAY NIGHT AND SATURDAY MORNING EXPECT NORTHEAST WINDS 35 TO 45 WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ027-030100- /O.CON.KMAF.HW.W.0011.000000T0000Z-150403T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 122 PM MDT THU APR 2 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * EVENT...HIGH WIND. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RHLUCHAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 1, 11:39 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 1, 11:39 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 AM CDT Thu Apr 2 2015
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Concern for the day will the wind. W-SW winds will increase this afternoon,
by 21Z, to 20-25G30-37kts. The stronger of these winds will be at the
CNM/HOB TAF sites. There could be some reduced vsby in BLDU but have
held on mention just yet. Winds will subside early this evening with
a cold front following but not until Friday morning. Light low flying
aircraft should avoid flying across/near the GDP/Davis Mtns today
as severe turbulence will be possible.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 10 AM MDT Thursday through Thursday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from 9 AM MDT Thursday through Thursday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...FIRE WEATHER WATCH from 11 AM CDT /10 AM MDT/ this morning
through this evening FOR THE FOLLOWING ZONES... Andrews...
Dawson...Gaines...Guadalupe Mountains...Loving...Reeves
County and Upper Trans Pecos...Van Horn and Highway 54
Corridor.
HIGH WIND WATCH from 9 AM MDT Thursday through Thursday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 1, 1:09 PM MDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT WED APR 1 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 209 PM CDT WED APR 1 2015 /109 PM MDT WED APR 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE ARE ELEVATED FIRE WEATHER CONCERNS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARM...DRY AND BREEZY CONDITIONS WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND THURSDAY EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS....AND ADJACENT AREAS OF WEST TEXAS. A FIRE WEATHER WATCH IS IN EFFECT. STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS ON THURSDAY. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:46 AM MDT | Red Flag Warning | MAF | Andrews, Dawson, Gaines, Loving | 16 hr |
| Apr 2, 12:29 PM MDT | High Wind Watch | MAF | 25 hr |
Nearby
High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.